|resistance of sustiva
Jun 13, 2005
Is it true that you could develop resistance if you do not take Sustiva at the same time every day. reason i ask is due to my job i am unable to get home at the same time every night.
Response from Dr. Sherer
The best interval is 24 hours, and the closer you can get to that, the better. Sustiva-containing regimens have shown considerable flexibility if occassionally the duration between doses is 25-26 hours, or even more, but you don't want to give the virus any advantages.
Sustiva is vulnerable to resistance, since only a single amino acid change leads to full resistance. For this reason, its important to stay as close to dosing every 24 hours as possible. When your schedule requires you to change your normal schedule, there are reasonable ways to accomplish it without increasing the risk of resistance. The best way to make such a plan and implement it is with your doctor, if and when its forseeable.
Since most people do best taking their medications at the same time every day, I would agree with you that your schedule might make this difficult. If there IS a reliable time, even if its late, when you are at home every night, or most nights, you might choose that time to take your meds.
If this is just too difficult, and if you are not experiencing the central nervous system effects of Sustiva, such as fatigue, sleepiness, or dizziness, then you also might consider switching the regimen to every morning, which I would suggest you do first after an earlier evening dose (8-10pm) followed by a later am dose (8-10am), and then the resumption of every morning at the time that best suits your schedule. And of course I suggest that you review what happened with your doctor, to prepare for a similar possibility in future, and to check your status to see if there are any consequences of these events.
- HIV Test After Blowjob From A Prostitute
- Diarrhea After Giving Oral Worried I Have HIV
- Itchy Vagina After Deep Kissing Sign Of HIV AIDS
- Loose Stool After Unprotected Anal Sex Sign Of HIV AIDS
- Testicular Pain After Insertive Oral Sex Worried I Have HIV
- Tingling In Feet After Insertive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.